Jump to content


Photo

Tasigna


  • Please log in to reply
4 replies to this topic

#1 houtex54

houtex54

    New Member

  • Members
  • Pip
  • 8 posts

Posted 17 July 2010 - 04:56 PM

I had a routine blood test and doctor visit yesterday and learned from him that Tasigna was approved on June 20 by US FDA for newly diagnosed CML patients.  Formerly, Tasigna had been approved only for CML patients who were intolerant or failing Gleevec. This is a link to an article on the announcement which was made at the ASCO annual meeting.  http://www.medscape....warticle/723893

This is a link to Jerry Mayfield's bbs discussing Tasigna - http://www.newcmldru...6078&Reply=6078

Ongoing Phase 3 Safety and Efficacy clinical trial in comparison with Imatinib results are very encouraging.

I also learned that my high blood glucose may be a side effect of Tasigna.   It is not (yet) high enough to be acutely dangerous, but I need to get it under control - which means diet and exercise.

When I went to get my Rx filled, I learned that Tasigna is batch-made (apparently, only one batch per year!) and that the current batch carries an expiration date in November.  Novartis will no doubt be on time with next year's batch, but it may mean that some prescriptions will be partially filled between now and November.   The usual practice for the pharmacist is to hold the Rx open in their files, (since they can't dispense medication to a patient that will expire before it is taken), then contact the patient when the unfilled quantity becomes available.  I'd suggest keeping this sort of thing in mind when getting a Tasigna Rx filled since the insurance companys' policies on this may mean obtaining a new prescription for the portion unfilled by the original prescription.

I began taking Tasigna July 21, 2007 as a participant in the Phase 2 clinical trial when it was still called AMN107.  I was dx'd on 7/18/07 in accelerated phase CML.  I was well enough to return to work only 3 weeks later, although my company didn't allow me to do so for six weeks.

Doug



#2 Melody<3crafts

Melody<3crafts

    New Member

  • Members
  • Pip
  • 0 posts

Posted 17 July 2010 - 05:41 PM

They must have made the next batch as mine has a Dec 2011 expiration.



#3 susanlathers

susanlathers

    New Member

  • Members
  • Pip
  • 0 posts

Posted 17 July 2010 - 08:46 PM

Doug

  Did I understand you correctly that you were started on Tasigna in 07 and you are just experiencing high glucose levels after this much time?  I have been on Tasigna 6 weeks and experienced high glucose levels immediately, over 200.  I have been working so hard (except exercise_to get them down.  Average now is 130 to 170. I feel like I am starving and with the timing of taking the Tasigna I feel like it has taken over my life. When and what I eat consumes my planning. I must say, all other side effects are minimal.  Getting blood work this next week so we will see what my body says about it.

Susan



#4 houtex54

houtex54

    New Member

  • Members
  • Pip
  • 8 posts

Posted 17 July 2010 - 09:14 PM

Susan,

I have had high cholesterol for many years; long before dx'd CML. I started

showing high glucose levels about a year ago. Could be just ordinary

progression toward type 2 diabetes due to my age, and failure to control

diet and exercise -- and not a side effect at all. I have many such

ambiguous physical symptoms ranging from joint pains to graying hair that

might be explained as caused by age or possibly side effect of medication.

I'm certainly not going to stop medication to try and settle the question

experimentally.

If (and I stress that "IF") my high blood glucose is due to tasigna, it may

have been masked for first year or so because I had lost about 40 lbs at

time of diagnosis, and had not yet recovered to my more typical weight (and

sadly, excessive) weight.

I am not entirely compliant in timing my medication to dodge mealtimes. I

do the best I can, but I am probably about 75% compliant on that aspect.

The much more sudden onset of your high glucose levels seems much less

ambiguously caused by the medication. Are the glucose levels you quoted

post-fasting? HgA1c test is probably a more reliable measure, being

independent of fasting or short term effects.

I'm balking some at having to manage blood sugar on top of CML,

hypertension, and cholesterol. I know I have to do it, but I haven't bought

in to the concept enough to make myself get serious about it. I don't deny

it, I just sort of resent it as making me feel as though I'm juggling one

ball to many.

Doug



#5 susanlathers

susanlathers

    New Member

  • Members
  • Pip
  • 0 posts

Posted 17 July 2010 - 10:07 PM

Doug

  I absolutely agree. One ball too many.  And resent it also.  I'm 69 and still working partly because health insurance is paid.  Working is all this old lady can handle physically and mentally.  Add to it exercise after work, healthy meal planning and cooking AND dealing with CML, 4 yrs (been on all 3 medications) in and out of PCR neg/pos and then mess with my food, my comfort, I want to say, that's it, enough.  Not sure if Dr, ordered A1C, she usually does.  Hopefully the pancreas will settle down and accept the fact we don't have another drug to try, so this has to work.

   thanks for sharing your journey, nice to know someone understands.

Susan






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users